It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-11-2007, 04:10 PM   #1
Newbie
(male)
 
Join Date: Jun 2007
Location: Rio de Janeiro, Brazil
Posts: 3
wego HB User
Inderal (propranolol) withdrawal – help!

Hello!

This is my second post here - the first was an answer on other subject.

I am having unbearable withdrawal symptoms from Inderal - extreme anxiety, unbearable abdominal cramps, hot flashes, dizziness, confusion… I am on about 50mg daily (now divided in 4 doses) for 3 months, but every attempt to reduce it by a tiny amount is followed by hell. I’m also on some herbal stuff: Ginkgo, St. John’s Wort, Valerian, hops. My questions:
- Has anyone had something similar? What to do?
- Would Phenergan help me? Is it totally safe?

For more details, see my following post. Thank you in advance for any help.
Bob

 
Old 08-11-2007, 04:11 PM   #2
Newbie
(male)
 
Join Date: Jun 2007
Location: Rio de Janeiro, Brazil
Posts: 3
wego HB User
Re: Inderal (propranolol) withdrawal – help!

(This post complements my previous one on Inderal withdrawal)

9 month ago I was very bad weaning off Risperdal and Mirtazapine, mainly anxiety attacks every wake-up and severe abdominal pains. My new doc (psychiatrist) diagnosed anxiety, denied any withdrawal symptoms, and prescribed Inderal (3 x 40mg daily).

At the same time he suggested me to take high doses of Phenergan to help the withdrawal or Risperdal and it worked wonderfully. I had some relief with Inderal, but after a few weeks he told me to advance the night Inderal dose to the afternoon, and I simply just couldn’t. Every time I tried I had very hard symptoms next day – stronger anxiety attacks and cramps and dizziness and headaches… He said that was only anxiety, no side effects, not withdrawal connected.

I decided to taper off Inderal and he agreed, but I tried 3 times without success. I finally fired him for not believing in any strong withdrawal symptoms for any medicine. After weaning off completely mirtazapine, I decided to taper Inderal. I have been all this time under supervision of my GP, who finally believes withdrawals can be so severe.

I have been weaning off a lot of stuff the last 2 years – Efexor finished 2.5 years ago, Klonopin 2 years ago, Risperdal 7 months ago, Mirtazapine 1.5 months ago. Everything has been done carefully, but painfully.

The anxiety attacks and cramps started slowly when tapering Klonopin, increased with Risperdal and became very strong with Inderal.

Thanks.
Bob

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Side effects for Inderal(propranolol)/Amitriptyline for MAV? fellow1 Inner Ear Disorders 0 08-04-2008 07:24 AM
Inderal LA (Propranolol) - Can it cause "Weight Gain, Insomnia, Hair Loss, Memory..." Just-A-Boy Hair Loss / Alopecia 3 12-01-2007 05:04 AM
Weaning off Inderal candirocksgtar High & Low Blood Pressure 3 12-21-2006 08:22 AM
Inderal and Panic Disorder patsycatsy Panic Disorders 2 08-01-2006 02:25 PM
inderal wearing off? omalll High & Low Blood Pressure 4 05-04-2006 01:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ativan
Celexa Effexor
Klonopin
Lexapro
  Paxil
Prozac
Valium
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



ms_mod (56), Foxxii (26), d0ink (25), Frank Furter (16), Jagraal (15), iluv (9), Skip4 (9), Shae794 (9), slenderella (8), tygriff (8)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:47 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!